Numbness after Radiation

2 Posts | Page(s): 1 

Numbness after Radiation

by wolf7749 on Tue Feb 17, 2009 12:00 AM

Quote | Reply

I have been plagued with numbness after my radiation.  It started with two fingers on my right hand, then started on the left hand, then my chin, then down both arms and now is on the inside of my mouth.  I have been to two neurologists and a neurosurgeon.  I have had several mri's and emg's.  They say there is some radiation damage but that it doesn't look that bad.  No one can figure out whats causing it or how to stop the progression.  I am on 300 mg of Lyrica a day but that doesn't seem to be helping.  Hope someone out there can help!

Bill

RE: Numbness after Radiation

by pcn17 on Tue Feb 17, 2009 12:00 AM

Quote | Reply

 

On 2/17/2009 wolf7749 wrote:

I have been plagued with numbness after my radiation.  It started with two fingers on my right hand, then started on the left hand, then my chin, then down both arms and now is on the inside of my mouth.  I have been to two neurologists and a neurosurgeon.  I have had several mri's and emg's.  They say there is some radiation damage but that it doesn't look that bad.  No one can figure out whats causing it or how to stop the progression.  I am on 300 mg of Lyrica a day but that doesn't seem to be helping.  Hope someone out there can help!

Bill


Bill, the 300 mg Lyrica caught my attention.  I am 2 1/2 years out, have numbness to left neck from disection and left tonsil SCC.  Have much numbness and pain.  On Hydro, and currently started on Lyrica 150 mg 2 x day.  It really seemed to help with the numbness and pain, but got bloated, gassie, nauseated, very la-la land as well.  I did not like these side effects after 2 weeks of taking, so I stopped, now the pain is back.  I use to have numbness to the left hand & fingers 2 months after treatment stopped, also had electic shocking feelings from the neck, down shoulder, down arm, that passed after a few months.  From previous readings, this has happened to others.  It passes, in time, but it passes.  I've wanted to start the Lyrica again, but have not read too many who take this or the side effects they have from it.  I do believe the numbness in any location for us is exactly from the radiation and with time it DOES get better!  Be patient and do stretching excersizes with the head, neck, and arm!

Good luck & God bless to you and give it time.  It will pass!

Patricia

 

 

2 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.